MAUDE Adverse Event Report: MEDTRONIC PS MEDICAL, INC. CATHETER PASSER; CATHETER, PERCUTANEOUS, INTRASPINAL, SHORT TERM

MEDTRONIC PS MEDICAL, INC. CATHETER PASSER; CATHETER, PERCUTANEOUS, INTRASPINAL, SHORT TERM
Model Number 8591-38
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Low Blood Pressure/ Hypotension (1914); Failure of Implant (1924); Great Vessel Perforation (2152); Foreign Body In Patient (2687)
Date of Event 04/20/2026
Type of Reportable Event Malfunction
Event or Problem Description
During the procedure for a hypoglossal nerve stimulator implant, the doctor started to tunnel with the catheter passer to attach the lead to the unit.When doing so the tip of the passer broke off inside the patient.The doctor was able to find the tip; however the patient started to have increase in bleeding, and his blood pressure started to drop.Patient got stabilized, but we had to call vascular and cardiac surgery to come assess and the patient because bleeding was difficult to control.Anesthesia ordered and gave two units of blood.Once those physicians arrived and assessed the situation, the vascular surgeon was able to repair the internal jugular vein and the patient was stabilized.Surgical procedure was finished and patient was taken over to the main or pacu [post anesthesia recovery unit], while patient remained stable.Product info: ref# 8591-38 catheter passer disposable vendor medtronic lot # 0232769169 exp: 10/26/2030.

Brand Name
CATHETER PASSER
Common Device Name
CATHETER, PERCUTANEOUS, INTRASPINAL, SHORT TERM
Manufacturer (Section D)
MEDTRONIC PS MEDICAL, INC.
200 medtronic drive
lafayette CO 80026
MDR Report Key25148421
Report Number25148421
Device Sequence Number15801924
Product Code MAJ
UDI-Device Identifier00763000031404
UDI-Public(01)00763000031404(17)301026(10)0232769169
Combination Product (Y/N)N
Initial Reporter StateID
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/27/2026
Report Date (Section F) 04/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number8591-38
Device Catalogue Number8591-38
Device Lot Number0232769169
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer05/12/2026
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date05/12/2026
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age81 YR
Patient SexMale
Date Report Sent to FDA04/27/2026